Alert archive / Indiana / River Flood Warnings in 2015

River Flood Warning 312, NWS Indianapolis, IN

December 26, 2015Monroe County, Morgan County, Owen County, Indiana

NWS Indianapolis, IN issued this river flood warning at Dec 26, 2015, 10:44 AM EST for Monroe County, Morgan County, Owen County, Indiana. It took effect at Dec 28, 2015, 8:30 AM EST. It was in force for 4 days.

The area

The counties it named.

The facts

Issued
Dec 26, 2015, 10:44 AM EST (15:44 UTC)
In effect from
Dec 28, 2015, 8:30 AM EST
Expired
Jan 1, 2016, 10:13 AM EST
In force
4 days
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Flood severity
Minor

Counties Monroe County, IN, Morgan County, IN, Owen County, IN

The radar

The Indianapolis radar (KIND), 51 km from the middle of the area, began a volume at 15:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point White River (IN) near Centerton (CNTI3). The gauge peaked at 15.31 ft at Dec 29, 2015, 7:00 AM EST.

actionminormoderate5101512/2612/2712/2812/2912/3012/3101/0101/02
Action stage
9 ft
Minor stage
12 ft
Moderate stage
16 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03354000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Dec 26, 9:36 AM EST, 1 hour 8 minutes earlier.

Area forecast discussion, Dec 26, 9:36 AM EST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
936 AM EST SAT DEC 26 2015

.UPDATE...
THE NEAR TERM SECTION HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...
ISSUED AT 248 AM EST SAT DEC 26 2015

A POWERFUL FRONTAL SYSTEM WILL DEVELOP FROM TEXAS...ACROSS
INDIANA...TO THE EASTERN GREAT LAKES TODAY. ALTHOUGH THIS SYSTEM IS
LIKELY TO SHIFT A LITTLE...IT SHOULD REMAIN CLOSE TO THE HOOSIER
STATE AND THE MAIN INFLUENCE ON OUR WEATHER UNTIL THE MIDDLE OF
NEXT WEEK. THE RESULT WILL BE A VERY WET PERIOD.

LATE NEXT WEEK HIGH PRESSURE SHOULD GROW TO COVER ALMOST OF THE
CONTINENTAL UNITED STATES INCLUDING INDIANA. THE EFFECT WILL BE
MUCH DRIER WEATHER BUT ALSO SOME OF THE COLDEST TEMPERATURES SO
FAR THIS SEASON.

&&

.NEAR TERM /TODAY/...
ISSUED AT 936 AM EST SAT DEC 26 2015

SLOWED POPS DOWN JUST A BIT OVER THE NEXT COUPLE OF HOURS MAINLY
NORTHEAST. ALSO...BROUGHT ISOLATED THUNDER IN FOR THE REMAINDER OF
THE MORNING BASED ON LIGHTNING STRIKES ACROSS EAST CENTRAL ILLINOIS.

PREVIOUS DISCUSSION FOLLOWS...
ISSUED AT 248 AM EST SAT DEC 26 2015

ALL MODELS AGREE ABOUT RAIN DEVELOPING TODAY WITH SUFFICIENT
PRECIPITABLE WATER AND INSTABILITY FOR HEAVY PRECIPITATION AND A
CHANCE OF THUNDER.

THE MAIN QUESTION IS WHEN THINGS WILL START. SOME GUIDANCE POINTS TO
MORNING.  OTHERS...SUCH AS GFS AND HRR...DONT HAVE MUCH UNTIL
AFTERNOON.

COOLING TOPS ARE NOW ENTERING FROM THE WEST ON SATELLITE. THE VAD
WIND PROFILE OVER INDIANAPOLIS HAS A MOIST LAYER DEEPENING. THIS
SUGGESTS PRECIPITATION WILL EXPAND RAPIDLY...MORE IN LINE WITH THE
NAM AND MET. ALTHOUGH THERE ARE APT TO BE A FEW DRY HOURS THIS
MORNING THE FORECAST WILL HAVE PRECIPITATION ACROSS THE CWA BY
AFTERNOON.

CONFIDENCE IN THE TEMPERATURE FORECAST IS LOW. SMALL DIFFERENCES IN
RAIN START TIME COULD BE IMPORTANT. THE SUPERBLEND HAS DONE WELL
LATELY BUT IS LOWER THAN THE STATISTICAL GUIDANCE TODAY. THIS
PROBABLY REFLECTS IT INCORPORATES PREVIOUS FORECASTS BUT THE NEW
GUIDANCE IS CAPTURING THE UNUSUAL WARMTH OF THIS SITUATION.
SUPERBLEND WILL BE RAISED A COUPLE DEGREES TO CAPTURE THIS.

&&

.SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...

ISSUED AT 248 AM EST SAT DEC 26 2015

EVERYTHING POINTS TO A VERY WET PERIOD. THE GUIDANCE ALSO AGREES
HIGH PRECIPITABLE WATER AND INSTABILITY CALL FOR HEAVY RAIN AND A
CHANCE OF THUNDER ACROSS THE AREA TONIGHT...BUT ONLY IN THE SOUTH
TOMORROW AS THE STRONG SURFACE FRONT SLIDES SOUTH.

THE TEMPERATURE FORECAST IS EXTREMELY UNCERTAIN SINCE EXACTLY WHERE
THE FRONT IS WILL HAVE A HUGE IMPACT. SUPERBLEND WILL BE USED SINCE
OVERALL IT DOES WELL...BUT SOME PLACES WILL LIKELY NEED MAJOR
REVISIONS TO THE TEMPERATURE FORECAST LATER.

EVERYTHING AGREES WE SHOULD BE TOO WARM FOR FREEZING
PRECIPITATION...ALLEVIATING AN EARLIER CONCERN.

&&

.LONG TERM /TUESDAY THROUGH NEXT FRIDAY/...
ISSUED AT 248 AM EST SAT DEC 26 2015

ENSEMBLES IN GOOD AGREEMENT WITH THE OVERALL DEVELOPING PATTERN OVER
THE COUNTRY DURING THIS PERIOD. MEAN TROUGHING INITIALLY OVER THE
ROCKIES IS EXPECTED TO SHIFT EASTWARD INTO THE EASTERN SECTIONS OF THE
COUNTRY BY THE END OF NEXT WEEK.

SYSTEM THAT WILL BE AFFECTING THE LOCAL AREA DURING THE SHORT TERM IS
EXPECTED TO BE IN THE PROCESS OF MOVING OFF TO THE NORTHEAST ON TUESDAY.
WILL KEEP SOME CHANCE POPS GOING ON TUESDAY AS A RESULT.

ANOTHER WEAKER SYSTEM MAY AFFECT THE AREA AROUND THE MIDDLE OF NEXT
WEEK...BUT IT APPEARS MOST OF THE DEEPER MOISTURE WILL BE TIED UP FARTHER
SOUTH. WILL CONTINUE WITH CHANCES FOR LIGHT MIXED PRECIPITATION AROUND
WEDNESDAY.

ENSEMBLES SUGGEST LITTLE PRECIPITATION THREAT AFTER WEDNESDAY...SO WILL
GO DRY AT THE TAIL END OF THE EXTENDED.

&&

.AVIATION /DISCUSSION FOR THE 261500Z TAF UPDATE/...
ISSUED AT 924 AM EST SAT DEC 26 2015

IFR CEILINGS/VISIBILITIES ARE RAPIDLY MOVING NORTH SO SPED UP TIMING
AT KIND. IN THE RAIN THAT IS MOVING TOWARD KIND/KBMG AT THE
MOMENT...THUNDER HAS BEEN DECREASING OR EVEN NONEXISTENT. THEREFORE
HAVE REMOVED THUNDER MENTION AT THOSE SITES INTO EARLY AFTERNOON.

PREVIOUS DISCUSSION FOLLOWS...

CEILINGS GRADUALLY FALLING FROM SOUTH TO NORTH EARLY THIS MORNING AS
MOIST ADVECTION CONTINUES AHEAD OF A WARM FRONT. THESE CEILINGS EXPECTED
TO FALL INTO THE IFR CATEGORY BY MIDDAY...AND EVENTUALLY LIFR THIS
AFTERNOON AS THE FRONTAL INVERSION LOWERS.

MODEL DATA SUGGEST QUITE A BIT OF ELEVATED INSTABILITY WILL MOVE INTO
THE AREA AFTER SUNRISE. MAY SEE CONVECTION AT THE TERMINALS AS EARLY AS
261500Z AS CONVECTION CURRENTLY OVER SOUTHEAST MISSOURI AND WESTERN KENTUCKY
LIFTS NORTHEAST. BETTER CHANCES FOR WIDESPREAD RAIN AND EMBEDDED LIGHTNING
STRIKES SHOULD BE LATER THIS AFTERNOON AS AN AREA OF MORE ORGANIZED LIFT
ASSOCIATED WITH THE WARM FRONT MOVES THROUGH. BASED ON OBSERVATIONS
UPSTREAM...IFR TO POSSIBLY LIFR VISIBILITY RESTRICTIONS EXPECTED BY THIS
AFTERNOON AS WELL. HOWEVER...THESE CONDITIONS MAY BE NOT CONTINUOUS IF
ENOUGH CONVECTION EVENTUALLY DEVELOPS TO HELP KEEP THE BOUNDARY LAYER
MIXED UP TO SOME EXTENT.

SURFACE WINDS 090-110 DEGREES AT 10-14 KTS THIS MORNING EXPECTED TO GRADUALLY
VEER AROUND TO 130-160 DEGREES AND DIMINISH TO 7-10 KTS BY SUNSET AS FRONT
APPROACHES.

&&

.HYDROLOGY.../FLASH FLOOD WATCH 21Z TODAY THROUGH 24Z MONDAY/...
ISSUED AT 248 AM EST SAT DEC 26 2015

THE THREAT OF HEAVY RAIN CONTINUES. ALL MODELS HAVE PERIODS OF
EXTREMELY HIGH PRECIPITABLE WATER AND GOOD FORCING ALONG A FRONTAL
BOUNDARY FOR THE DURATION OF THE WATCH.

LATEST GUIDANCE SUGGESTS HEAVY RAIN WILL BE MAINLY OVER THE NORTHERN
PART OF THE AREA LATE TODAY AND TONIGHT. LATE TONIGHT OR SUNDAY THE
HEAVIEST RAIN WILL SAG SOUTH IN CONJUNCTION WITH THE FRONTAL
BOUNDARY. SUNDAY NIGHT HEAVIEST RAIN MAY MOVE NORTH AGAIN.

THIS TIMING IS NOT CERTAIN ENOUGH TO JUSTIFY ALTERING THE FLASH
FLOOD WATCH YET. IF CURRENT TRENDS CONTINUE THE WATCH MIGHT BE
DROPPED TONIGHT FOR THE SOUTHERN COUNTIES.
&&

.IND WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM THIS AFTERNOON THROUGH MONDAY EVENING FOR
INZ021-028>031-035>049-051>057-060>065-067>072.

&&

SYNOPSIS...JJK
NEAR TERM...JJK/MK
SHORT TERM...JJK
LONG TERM....JAS
AVIATION...JAS/50
HYDROLOGY...JJK
Hazardous weather outlook, Dec 26, 5:08 AM EST, 5 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
508 AM EST SAT DEC 26 2015

INZ021-028>031-035>040-043-044-271015-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-BOONE-
TIPTON-HAMILTON-MADISON-VERMILLION-PARKE-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON
508 AM EST SAT DEC 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: HEAVY RAIN. POSSIBLE THUNDERSTORMS.

HAZARDS: FLOODING. LIGHTNING AND GUSTY WINDS IN THUNDERSTORMS.

TIMING: MOSTLY THIS AFTERNOON AND OVERNIGHT.

DISCUSSION: A FRONT DEVELOPING OVER INDIANA WILL CAUSE ABUNDANT
PRECIPITATION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

OUTLOOK: HEAVY RAIN POSSIBLE THROUGH MONDAY NIGHT. SNOW POSSIBLE
WEDNESDAY OR WEDNESDAY NIGHT BUT NO ACCUMULATION IS EXPECTED.

DISCUSSION: A STRONG FRONT OVER INDIANA WILL FINALLY MOVE AWAY
MONDAY NIGHT. AFTER THAT THERE SHOULD BE EITHER BE DRY WEATHER OR
ONLY LIGHT PRECIPITATION AS WELL AS COLDER TEMPERATURES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ041-042-045>049-051>057-060>065-067>072-271015-
DELAWARE-RANDOLPH-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-
OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-
BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...SEYMOUR
508 AM EST SAT DEC 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK:HEAVY RAIN. POSSIBLE THUNDERSTORMS.

HAZARDS:FLOODING. LIGHTNING AND GUSTY WINDS IN THUNDERSTORMS.

TIMING: THUNDERSTORMS POSSIBLE ANY TIME STARTING THIS AFTERNOON.
THE GREATEST THREAT OF HEAVY RAIN WILL BE LATE TONIGHT.

DISCUSSION:A FRONT DEVELOPING OVER INDIANA WILL CAUSE ABUNDANT
PRECIPITATION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

OUTLOOK: SLIGHT CHANCE OF THUNDERSTORMS SUNDAY AND HEAVY RAIN
POSSIBLE THROUGH MONDAY NIGHT. SNOW POSSIBLE WEDNESDAY OR
WEDNESDAY NIGHT BUT NO ACCUMULATION IS EXPECTED.

DISCUSSION: A STRONG FRONT OVER INDIANA WILL FINALLY MOVE AWAY
MONDAY NIGHT. AFTER THAT THERE SHOULD BE EITHER BE DRY WEATHER OR
ONLY LIGHT PRECIPITATION AS WELL AS COLDER TEMPERATURES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 26, 10:44 AM ESTRiver Flood WarningINDHamilton, Madison4 days
Dec 26, 10:44 AM ESTRiver Flood WarningINDMarion, Morgan5 days
Dec 26, 10:44 AM ESTRiver Flood WarningINDMarion, Morgan5 days
Dec 26, 10:44 AM ESTRiver Flood WarningINDMonroe, Morgan, Owen6 days
Dec 26, 10:44 AM ESTRiver Flood WarningINDFountain, Parke, Tippecanoe, Vermillion, Warren10 days
Dec 26, 10:44 AM ESTRiver Flood WarningINDFountain, Parke, Vermillion, Warren11 days
Dec 26, 2:19 PM ESTRiver Flood WarningINDJackson, Lawrence, Washington11 days

Nearby

River Flood Warnings in Indiana, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.